MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e0506 captures the reportable event of bleeding.Imdrf impact code f2301 captures the reportable event of placing a metal stent to stop the bleeding.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 20224.During the procedure, the physician entered the papilla with the device, the nurse bowed the device and the physician added energy from the generator.It was reported that bleeding was immediate after sphincterotomy, resulting in heavy bleeding and hematoma.The procedure was able to be completed using the original jagtome rx 44 device.The patient had heavy bleeding and hematoma.A metal stent was placed to stop the bleeding and the patient was reported to be fully recovered.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the physician entered the papilla with the device, the nurse bowed the device and the physician added energy from the generator.It was reported that bleeding was immediate after sphincterotomy, resulting in heavy bleeding and hematoma.The procedure was able to be completed using the original jagtome rx 44 device.The patient had heavy bleeding and hematoma.A metal stent was placed to stop the bleeding and the patient was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e0506 captures the reportable event of bleeding.Imdrf impact code f2301 captures the reportable event of placing a metal stent to stop the bleeding.Block h11: the returned jagtome rx 44 was analyzed, and a visual evaluation and microscopic inspection found no visible damages to the device.An electrical test was performed and the resistance across the 2-in-1 connector and the cutting wire was within specification, and the device showed continuity.The customer provided a picture of an erbe device showing the program setting of the procedure, but no device was seen in the picture.No other problems with the device were noted.Upon analysis, the returned device did not show evidence of physical damages and electrical testing was within specification.The reported adverse events of "hematoma" and "hemorrhage, major" were noted as risks in the instructions for use (ifu)."potential complications include, but are not limited to: pancreatitis; perforation; hemorrhage; hematoma; cholangitis; stone impaction; septicemia/infection; allergic reaction to contrast medium.Possible electrosurgical adverse effects include: fulguration; burns; stimulation; cardiac arrhythmias." based on all gathered information, the most probable root cause of this complaint is known inherent risk of device.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19912242
Report Number3005099803-2024-03641
Device Sequence Number8618853
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0033201347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown